MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in an arteriovenous fistula in a mildly tortuous and mildly calcified vein.A sv/5.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.Inflation was performed at 6 atmospheres and 15 atmospheres for 30 seconds respectively.However, during the second inflation, the balloon would not hold pressure.The device was removed and a pinhole was found near the tip of the balloon.The physician noted that it is probable that there was a pinhole during preparation because the negative pressure did not work well.The procedure was completed with another of same device.There were no patient complications reported and the patient was in good condition after the procedure.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the mildly tortuous and mildly calcified vein.A sv/5.5-4/4t/90 symmetry balloon catheter was advanced for dilation.However, during second inflation at 15 atmospheres for 30 seconds, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.There were no patient complications and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a symmetry device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located within the 1mm proximal from the distal markerband.An examination of the balloon material and the tip region identified no issues which could potentially have contributed to this complaint.A visual and tactile examination identified no damage or issues with the shaft of the device.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13245543
Report Number2134265-2022-00133
Device Sequence Number4432201
Product Code LIT
UDI-Device Identifier08714729181934
UDI-Public08714729181934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0027937851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown